Nevirapine-associated rash with eosinophilia and systemic symptoms in a child with human immunodeficiency virus infection

Roberto P. Santos, Octavio Ramilo, Theresa Barton

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

Drug rash with eosinophilia and systemic symptoms (DRESS Syndrome) associated with nevirapine treatment has not been previously reported in children. These findings can mimic other common illnesses, and treatment options are limited. We describe a 12-year-old girl infected with human immunodeficiency virus who developed hypersensitivity to nevirapine therapy. She was successfully treated with intravenous immune globulin.

Original languageEnglish (US)
Pages (from-to)1053-1056
Number of pages4
JournalPediatric Infectious Disease Journal
Volume26
Issue number11
DOIs
StatePublished - Nov 2007
Externally publishedYes

Keywords

  • Adverse drug reactions
  • DRESS syndrome
  • Human immunodeficiency virus
  • Hypersensitivity syndrome
  • Nevirapine

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Microbiology (medical)
  • Infectious Diseases

Fingerprint

Dive into the research topics of 'Nevirapine-associated rash with eosinophilia and systemic symptoms in a child with human immunodeficiency virus infection'. Together they form a unique fingerprint.

Cite this